U.S. doctors online nowAsk doctors free
Brooklyn, NY
A 25-year-old female asked:

i gained 50lbs from abilify (aripiprazole). i tried metphorman but it made me sick. it's so hard to lose even a pound with diet and exercise. any ideas?

2 doctor answers5 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Topiramate: Topiramate has been studied and there is an average of 23 pounds of weight lost with it. Your psychiatrist is certainly familiar with this. Ask if it would be an option for you. Best wishes.
Dr. Pamela Pappas
Psychiatry 42 years experience
Habit change: Is difficult, since humans are wired to resist change. However, the best way to address your weight gain is gradual change of diet and increasing exercise. You could work with a health coach, a nutritionist, or a trainer to help you. Accountability is key. Weight watchers is another effective resource, and low cost as well. Don't give up -- and you don't have to do this alone!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.